Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 27, 2000

Tight Control

Question from Mumbai, India:

I have had type 1 diabetes for the last 6 years. I take three injections a day, pre-breakfast, pre-lunch and pre-dinner. I take human Actrapid and human Insulatard. For, the past two years or so, my 3 am blood sugars drop down to 40 mg/dl [2.2 mmol/L] or so, and my pre-breakfast readings are 200-250 mg/dl [11.1-13.9 mmol/L]. I had stopped taking Insulatard at night, but the problem persisted. Currently I am taking 8 units of Insulatard without any effect. My Glycosylated Haemoglobin results range from 5 to 6.5%. Please guide.

Answer:

It is difficult to offer good advice without seeing your blood sugar records but I wonder if you should try just taking Actrapid before lunch and evening meal then Insulatard at bedtime. It may be that your early morning hypos are the result of an accumulation of Insulatard. Always discuss therapy changes with your diabetes team.

KJR